MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HYDRA JAGWIRE; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION HYDRA JAGWIRE; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M00556051
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a hydra jagwire guidewire was used in the hepatic portal during a biliary stent placement procedure performed (b)(6) 2019.According to the complainant, two hydra jagwires were used in the placement of non boston scientific stent each guidewire was placed one left and right lobes beforehand.The stent was placed from the left hepatic duct.After placement, the delivery was removed while leaving the guidewire.During the procedure, the left guidewire was difficult to advance without passing through the cell of the stent.Peeling of the guidewire was seen in the endoscope.As the left guidewire was removed, the distal tip was detached and corewire was exposed.Reportedly, there was no complaint against the right guidewire.The procedure was completed with a new hydra jagwire guidewire.On august 6, 2019, photos were received reflecting that the core wire was broken.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code captures the reportable event of corewire break.Block h10 (investigation results): visual examination of the returned device revealed that the dream tip pebax was totally detached.There was no evidence of core wire fracture.The complaint was not consistent with the reported event of broken core wire.All compiled information on this investigation determines that the most probable cause for the reported core wire broken is no problem detected since the complaint included a returned device review (visual and dimensional test) which showed no evidence of broken core wire.The encountered issue dream tip totally detached is a known issue caused during manipulation of the device or due to the interaction with other devices.Additionally, all outer diameters were found within specification.Therefore, the most probable cause of this complaint is adverse event related to procedure, since it is the most likely that the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release to distribution.
 
Event or Problem Description

Brand Name
HYDRA JAGWIRE
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8913038
Report Number3005099803-2019-04192
Device Sequence Number18903595
Product Code EZB
UDI-Device Identifier08714729648482
UDI-Public08714729648482
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Model NumberM00556051
Device Catalogue Number5605
Device Lot Number0023582287
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1